Posted by: LIZ | 2008/09/30


Hi Doc,
Please help. I had the Mirena inserted at the end of July this year. Since then I have gained quite a bit of weight. I am feeling very uncomfortable and very bloated. I do not know what to do. I have been on various web sites regarding this matter and there are alot of women out there who are experiencing the same side effects. The Gynae' s all say that it is impossible for a women to gain weight from the Mirena. Do I have this device taken out. I am so confused. I am 38 years old. Please give me some advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

It could be your body adjusting, which can take 3-6 months.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Lizelle | 2009/04/06


Reply to Lizelle
Posted by: LIZ | 2008/10/01

Hi ?,

I have had my period on and off since the Mirena was inserted. I have to live with having panty liners with me every day. I have menstral pain every day. And I noticed a discharge with a bit of a smell. When I looked up why this is, apparently many women have the same side effects too. All to do with our bodies adjusting to this contraption. In the mean time I am going insane with all these side effects I' m experiencing. One lady in the USA gained 35 Lbs in one year because of the Mirena. So I honestly hope it will be only 3-6 months for our bodies to adjust or I will have to seriously think about having the Mirena removed.

Reply to LIZ
Posted by: ? | 2008/10/01

I had the Mirena inserted a month ago. Also been very bloated. Today I had a lady tell me that I' m gaining weight...really upset me. I know they say that your body needs around 3-6 months to adjust. So I' m just going to try and be patient, and just go to gym in the meantime.

I just wanted to know from long did your periods last? I' ve had my period for a month now, and it doesn' t look like it' s going to stop anytime soon. Getting really frustrated.

Reply to ?

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.